Strong Wind, Sussex
- When
- January 18, 1:00 AM EST to 5:00 AM EST
- Where
- Sussex forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
Strong west to northwest winds occurred over the higher terrain of northwest New Jersey and also along coastal Monmouth County during the early morning of the 18th after a cold front moved through the region. Peak wind gusts averaged 45 to 50 mph and knocked down a few weak tree limbs and wires.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Strong west to northwest winds occurred over the higher terrain of northwest New Jersey and also along coastal Monmouth County during the early morning of the 18th after a cold front moved through the region. Peak wind gusts averaged 45 to 50 mph and knocked down a few weak tree limbs and wires. Peak wind gusts included 51 mph in Keansburg (Monmouth County), 46 mph in Wantage (Sussex County) and 44 mph in Stewartsville (Warren County). The strong winds were caused by the pressure difference between a strengthening low pressure system moving up the Saint Lawrence River Valley and a high pressure system over the Mississippi Valley. Once the low pressure system stopped intensifying, the strong winds ceased.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 18, 12:10 AM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1210 AM EST WED JAN 18 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA FROM THE WEST OVERNIGHT.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WEDNESDAY AND
THURSDAY. A WEAKER COLD FRONT WILL CROSS THE AREA THURSDAY NIGHT,
FOLLOWED BY HIGH PRESSURE FRIDAY. LOW PRESSURE FROM THE SOUTHERN
PLAINS SHOULD PASS THROUGH OR JUST SOUTH OF OUR AREA LATE
SATURDAY. A WEAK COLD FRONT IS THEN EXPECTED TO MOVE THROUGH THE
AREA ABOUT MONDAY. ANOTHER LOW PRESSURE SYSTEM FROM THE CENTRAL
ROCKIES SHOULD REACH THE GREAT LAKES TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE PEAK WIND GUSTS HAVE COME DOWN WITH THE WEAKENING LINE OF
SHOWERS ACROSS EAST CENTRAL PENNSYLVANIA...AS MOST GUSTS ARE NOW
BELOW 35 KNOTS. AMDAR SOUNDINGS JUST HEAD OF THE FRONT SHOW 45
KNOTS OF WIND AT 3000 FEET...WHICH APPEARS TO BE THE TOP OF THE
MIXED LAYER (BASED ON 0000 UTC SOUNDINGS TO THE WEST).
AHEAD OF THE FRONT...THE AIRMASS STABILIZED AS SKIES CLEARED AND
FOG FORMED IN SOME PLACES. AMDAR SOUNDINGS SHOW THIS CLEARLY AT
KPHL AND KEWR. THE LOW LEVEL STABILITY SHOULD BE ABLE TO TAMP DOWN
ON SOME OF THE GUSTINESS WITH AND JUST BEHIND THE FRONT. THE
BIGGEST PUSH SHOULD BE ACROSS THE HIGHER TERRAIN...AND FOR NOW
WINDS HAVE BEEN KEPT BELOW 50 MPH WITH THE FRONTAL PASSAGE. IF
WINDS START MIXING THROUGH THE STRATIFIED LAYER AS THE FRONT
PASSES...A SHORT FUSED WIND ADVISORY COULD BE NEEDED FOR THE
HIGHER TERRAIN.
AHEAD OF THE FRONT...SOUTH TO SOUTHWEST WINDS HAVE BEEN GUST TO 35
TO 40 MPH ACROSS CENTRAL AND SOUTHERN DELAWARE...AS WELL AS THE
NEW JERSEY SHORE. 0000 UTC SOUNDINGS AND AMDAR SOUNDINGS AHEAD OF
THE FRONT SHOULD 30 TO 35 KNOTS OF WIND AT THE TOP OF THE LOWERED
INVERSION. THESE AREAS SHOULD NOT SEE WIND GUST ABOVE 40 MPH
BEFORE THE FRONTAL PASSAGE.
FOR THE MOST PART...MOISTURE IS BECOMING SPARSER AS THE FRONT
MOVES EAST...SO THE BEST CHANCE OF SHOWERS SHOULD BE ACROSS
NORTHERN AND WESTERN AREAS. SOUNDINGS TO THE WEST SHOULD THE
FREEZING LEVEL DROPPING BELOW 2000 FEET AFTER THE FRONTAL
PASSAGE...SO THE MENTION OF SNOW SHOWERS WAS MAINTAINED FOR THE
HIGHER TERRAIN LATER TONIGHT.
ALL NUMERICAL GUIDANCE SHOWS A TIGHTENING THERMAL GRADIENT WITH
AND BEHIND THE COLD FRONT. OVERNIGHT...WE SHOULD ONLY DROP INTO
THE LOWER AND MID 30S IN MOST PLACES AS COLD AIR BEGINS FUNNELING
INTO THE REGION.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
IN THE WAKE OF THE STRONG COLD AIR ADVECTION 850 AND 925MB
TEMPERATURES WILL HAVE DROPPED NEARLY 15 DEGREES COLDER THAN WHAT
WAS EXPERIENCED ON TUESDAY. THESE COLDER LOW LEVEL TEMPERATURES WILL
ALLOW FOR A NEARLY ADIABATIC LAPSE RATE EXTENDING UP TO 900MB
PROVIDING STRONGER WINDS TO MIX DOWNWARD..ALTHOUGH NOT 100 PERCENT
TRANSFER. GUSTS NEAR 30KTS CAN BE EXPECTED THROUGHOUT THE LATE
MORNING AND EARLY AFTERNOON HOURS ACROSS MUCH OF THE CWA. GUSTS
SHOULD BEGIN TO WANE A BIT BY THE EVENING HOURS AS HIGH PRESSURE
NOSES IN FROM THE WEST. THIS WILL ALSO EFFECTIVELY SHUT OFF ANY MORE
PRECIPITATION FROM FALLING ACROSS OUR REGION.
THE MAVMOS SEEMED A BIT TOO WARM IN THE WAKE OF THE COLD FRONT WHERE
925MB TEMPERATURES WILL BE AROUND -7C. IF WE ARE ABLE TO MIX
COMPLETELY DRY ADIABATIC TO THE SURFACE, FROM 925MB, HIGHS WILL AT
LEAST BE IN THE UPPER 30S...THE METMOS SEEMS TO AGREE WITH THIS SO
IT WAS USED FOR HIGHS TOMORROW. THE HIGH TEMPERATURE ACROSS MUCH OF
THE AREA MAY OCCUR JUST AFTER MIDNIGHT ON WEDNESDAY BEFORE FALLING
OFF DURING THE DAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AN ACTIVE LONG TERM PERIOD IS EXPECTED WITH FOUR PRECIPITATION
SHOTS POSSIBLE. THE FIRST TWO LOOK SNOWY AND THEN WINTRY WITH THE
LAST TWO MAINLY RAIN. WE LEANED TOWARD THE ECMWF SOLUTION AS FOR
BETTER OR WORSE IS CLOSER TO A MIDDLE OF ROAD SOLUTION BETWEEN THE
00Z AND 12Z SOUNDING RUNS.
WEDNESDAY NIGHT SHOULD BE DRY, BUT QUITE COLD. THE FORECAST WINDS
SHOULD BE FAIRLY LIGHT. BUT THE MODELS ARE PASSING A JET STREAK
INDUCED CIRRUS DECK ACROSS THE SERN PART OF OUR CWA. THERE IS A
SHORT WAVE TROF PROGGED TO MOVE THRU, BUT THERE IS LITTLE IF ANY
MSTR FCST BELOW THE CIRRUS LEVEL. THIS GAVE US SOME PAUSE SE AS TO
HOW LOW CAN WE GET WITH MINS, BUT DID LEAN AT OR BELOW STAT GUIDANCE
NW WHERE THICKER CIRRUS SHOULD NOT BE AS MUCH OF A FACTOR.
CLOUDS SHOULD THEN INCREASE DURING THE DAY ON THURSDAY WITH THE
APPROACH OF THE NEXT FRONTAL BOUNDARY. PRETTY EMPHATIC WARM AIR
ADVECTION FORECAST, BUT THE CAVEAT WILL BE A VERY DRY AIR MASS IN
PLACE THAT HAS TO BE MOISTENED. THUS LOW POPS WERE MAINTAINED JUST
IN THE NW PART OF OUR CWA. STAT GUIDANCE MAX TEMPS LOOKED
REASONABLE.
THURSDAY NIGHT WE WILL SEE HOW MUCH SNOW WE CAN GET OUT OF A STONE
AS THE COLD FRONT MOVES THROUGH. THE FORECAST DEEP LEVEL QVEC
CONVERGENCE LOOKS DECENT NORTH. THE MODELS ARE STILL SHOWING IF
NOT AN EXIT REGION, A JET STREAK WITH DECENT FCST DIVERGENCE ALF
OVERNIGHT. ON THE NEGATIVE SIDE THE FORECAST ISENTROPIC LIFT ABOVE
280K DOES NOT LOOK THAT GOOD AND ANY HINT OF A THETA E RIDGE WEST
OF OUR CWA GETS SQUASHED MOVING EAST.
WE ARE NOT TALKING ABOUT A BIG EVENT, BUT WITH THE ANTECEDENT
COLD CONDITIONS IN PLACE, THE SNOW WOULD STICK RATHER EASILY. THUS
BECAUSE OF THE IMPRESSIVE FORCING, WE ARE GOING ABOVE STATISTICAL
MEASURABLE POP GUIDANCE FOR THURSDAY NIGHT WITH LIKELY POPS WHERE
THE GREATEST MEASURABLE CONSENSUS IS CURRENTLY FCST (NRN CWA, ALSO
BEST QVEC CONV). FAR SOUTH ITS CONCEIVABLE SOME RAIN MIGHT MIX IN AT
THE START, BUT THE COLUMN IS FCST TO BE SO DRY AT THE START
BELIEVE EVAP COOLING WILL DO ITS WORK. WE WILL KEEP PTYPE AS MAINLY
SNOW. CURRENT MODEL TIMING IS MORE CENTERED ON THE EVENING, BUT FOR
TIMING ERRORS WE KEPT A LOWER CHANCE AFTER MIDNIGHT.
THEN ANOTHER DRY BUT COLD DAY IS EXPECTED ON FRIDAY IN THE WAKE OF
THE COLD FRONT WITH CLOUDS INCREASING FRIDAY NIGHT AND PRECIPITATION
POSSIBLY ARRIVING BY SATURDAY MORNING FROM THE NEXT SYSTEM.
THE GFS DID A FLIP FROM YESTERDAY AND LAST NIGHT'S SOUNDING RUN WHEN
IT WAS THE COLDEST MOST SUPPRESSED MODEL RUN. NOW THE ECMWF IS MORE
CONSERVATIVE WITH ITS CURRENT MODEL RUN AND SNOWIER (BUT FARTHER
NORTH THAN ITS NIGHT RUN ALSO). WE HAVE DECIDED TO LEAN TOWARD THE
ECMWF SOLUTION TO DAMPEN SOME OF THESE RUN TO RUN JUMPS FOR NOW.
IT IS PRETTY KNOWN THAT THE MODELS TEND TO EDGE SFC LOWS NORTHWARD
WITH TRACKS AND PCPN EXTENT. WITH A +EPO/-PNA/+NAO TELECONNECTION
COMBINATION IN PLACE WOULD BELIEVE WE WILL SEE SOME NORTHWARD
EDGING IN THE MODEL RUNS AHEAD. REGARDLESS MOST OF OUR CWA WILL BE
COLD ENOUGH FOR SNOW AT THE START COURTESY OF THE DRY AIR IN PLACE.
WE WILL TRANSITION AWAY FROM SNOW AS SATURDAY PROGRESSES. HOW
QUICKLY THIS OCCURS WILL DEPEND UPON THE FINAL MODEL TRACK. SUSPECT
THAT THE NORTHERN PART OF OUR CWA WOULD STILL HAVE A RATHER
PROTRACTED PERIOD OF WINTRY PCPN BECAUSE OF THE COLD AIR MASS IN
PLACE AT THE START.
AFTER THE LOW DEPARTS, WARMER THAN NORMAL WEATHER IS EXPECTED TO
PREVAIL FOR THE REST OF THE LONG TERM.
AN APPROACHING COLD FRONT WILL BRING THE CHANCE FOR SHOWERS LATER
SUNDAY INTO MONDAY MORNING. THEN WEAK HIGH PRESSURE WILL BUILD INTO
THE REGION BEHIND IT LATER MONDAY. ANOTHER LOW PRESSURE SYSTEM IS
OUTLOOKED TO REACH THE GREAT LAKES BY TUESDAY MORNING. SOME WARM
FRONTAL RELATED PRECIPITATION MIGHT REACH INTO OUR CWA DURING THE
DAY, ALTHOUGH BETTER CHANCES ARE WEST AND NORTHWEST OF OUR AREA.
WITH THE RAPID SEQUENCE OF PRECIPITATION EVENTS AND THE UNKNOWN
VARIABLE AS TO HOW MUCH SNOW WILL BE ON THE GROUND AFTER SATURDAY,
OTHER THAN BEING AT OR ABOVE NORMAL, ACTUAL TEMPERATURE FORECASTS
SHOULD BE VIEWED WITH LOWER CONFIDENCE THAN AVERAGE FOR THIS PART
OF THE LONG TERM.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS ARE VFR EARLY THIS MORNING ACROSS THE REGION. A STRONG
COLD FRONT WILL CROSS THE AREA FROM WEST TO EAST BETWEEN 0600 UTC
AND 0900 UTC. AS THE FRONT CROSSED WESTERN AND CENTRAL
PENNSYLVANIA...WINDS GUSTED TO 40 KNOTS. HOWEVER...AS THE FRONT HAS
MOVED EAST....AND NOW ENCOUNTERING STRATIFIED AIR AHEAD OF IT...THE
WIND GUSTS ARE NOT EXPECTED TO BE QUITE AS STRONG WHEN THE FRONT
CROSSES THE TERMINAL LOCATIONS. THERE IS NOT MUCH IN THE WAY OF
PRECIPITATION WITH THE FRONT...AND VFR CEILINGS ARE POSSIBLE FOR A
TIME THROUGH 1200 UTC...MAINLY AT KABE AND KRDG.
THE PRESSURE GRADIENT SHOULD PEAK THIS MORNING...WITH GUSTS AT JUST
ABOUT ALL TERMINALS REACHING 28 TO 32 KNOTS. AS THE GRADIENT EASES A
BIT THIS AFTERNOON...THE GUST POTENTIAL WILL DROP BACK...AND AFTER
1700 UTC MOST TERMINAL LOCATIONS SHOULD SEE GUSTS CLOSER TO 25
KNOTS. MODEL SOUNDINGS SUGGEST THAT CONVECTIVE TEMPERATURES WILL BE
REACHED IN THE NEW AIRMASS...SO VFR CEILINGS ARE ONCE AGAIN POSSIBLE
AT KRDG AND KABE. ELSEWHERE...THE STRATOCUMULUS COVER IS EXPECTED TO
BE SCATTERED.
AS HIGH PRESSURE BUILDS TOWARD THE AREA LATE THIS AFTERNOON...THE
GUSTINESS SHOULD END BETWEEN 2100 AND 2300 UTC. ANY CUMULUS SHOULD
BE RELEGATED TO THE HIGHER TERRAIN...AND ALL TERMINALS SHOULD BE
CLEAR BY 2300 UTC. VFR CONDITIONS ARE EXPECTED TONIGHT WITH MAINLY
HIGH CLOUDINESS LATER TONIGHT...ALONG WITH LIGHT AND VARIABLE WINDS.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED THURSDAY...WIND SHOULD NOT BE A
FACTOR THURSDAY. MVFR CONDITIONS ARE POSSIBLE IN SNOW SHOWERS ON
THURSDAY NIGHT, BETTER CHANCES AND EVEN MAYBE SOME IFR CONDITIONS
NORTH. THERE IS A LOW CHANCE FOR LOW LEVEL WIND SHEAR OVERNIGHT.
VFR CONDITIONS SHOULD RETURN LATE THURSDAY NIGHT INTO FRIDAY NIGHT
WITH SOME GUSTY NORTHWEST WINDS POSSIBLE THROUGH FRIDAY DAY. MVFR TO
IFR CONDITIONS SHOULD RETURN ON THE WEEKEND AS A LOW PRESSURE SYSTEM
CAPABLE OF PRODUCING A WINTRY MIX OF PRECIPITATION IS FORECAST TO
PASS THROUGH THE REGION. IMPROVEMENT BACK TOWARD VFR CONDITIONS IS
OUTLOOKED FOR SUNDAY.
&&
.MARINE...
A STRONG SOUTHWESTERLY FLOW WILL KEEP WINDS AND SEAS ELEVATED
THROUGH AT LEAST THE NEXT 24 HOURS. WINDS WILL SWING AROUND TO THE
WEST-SOUTHWEST LATE TONIGHT AND INCREASE IN STRENGTH...DUE TO A
COLD FRONTAL PASSAGE BETWEEN 06Z AND 07Z TONIGHT. BEHIND THE FRONT
THE PRESSURE GRADIENT WILL TIGHTEN, AND COMBINED WITH THE STRONG
COLD AIR ADVECTION, ALLOW ENHANCED VERTICAL MIXING TO TAKE PLACE.
FOR THIS REASON, GALES LOOK PROBABLE DURING THE LATE NIGHT AND
MORNING HOURS. WINDS SHOULD BEGIN TO RELAX LATER WEDNESDAY
AFTERNOON AS HIGH PRESSURE MOVES CLOSER AND THE PRESSURE GRADIENT
WEAKENS. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE AFTERNOON
HOURS WEDNESDAY...ONCE THE GALES END.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ430-431-
450>455.
&&
SYNOPSIS...GIGI
NEAR TERM...HAYES/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...GIGI
AVIATION...GIGI/HAYES
MARINE...GIGI/HEAVENERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EST TUE JAN 17 2012 NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-182045- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 340 PM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE AROUND THE TIME OF THE COLD FRONTAL PASSAGE LATE TONIGHT. THIS MIGHT KNOCK DOWN SOME WEAK TREE BRANCHES OR LIMBS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A GOOD CHANCE FOR A MIXED WINTRY PRECIPITATION EVENT SATURDAY INTO SATURDAY EVENING. THE CHANCES AND THE OVERALL DURATION OF THE EVENT INCREASE THE FARTHER NORTH IN OUR CWA YOU ARE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 182045- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 340 PM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE AROUND THE TIME OF THE COLD FRONTAL PASSAGE LATE TONIGHT. THIS MIGHT KNOCK DOWN SOME WEAK TREE BRANCHES OR LIMBS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR A MIXED WINTRY PRECIPITATION EVENT LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-182045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 340 PM EST TUE JAN 17 2012 ...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 928 PM EST TUE JAN 17 2012 NJZ001-007>010-PAZ061-062-180330- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...ALLENTOWN...BETHLEHEM...EASTON 928 PM EST TUE JAN 17 2012 FOG...SOME OF IT DENSE...MAY PERSIST THROUGH AT LEAST 11 PM FROM THE LEHIGH VALLEY INTO NORTHWEST NEW JERSEY. THE TEMPERATURE IN A FEW SPOTS WAS NEAR FREEZING AND THIS MAY PERMIT THE FOG TO CAUSE ICING ON BRIDGES AND OVERPASSES. CAUTION IS ADVISED TRAVELING ALONG AND NORTH OF INTERSTATE 78 THIS EVENING FROM EAST CENTRAL PENNSYLVANIA INTO NORTHERN NEW JERSEY. A COLD FRONT WILL ARRIVE BETWEEN MIDNIGHT AND 2 AM WITH WEST WINDS EXPECTED TO BECOME STRONG AND GUSTY FOR A TIME...ENDING THE FOG AND POSSIBLE ICING HAZARDS. PAZ054-055-060-180330- CARBON-MONROE-BERKS- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING 928 PM EST TUE JAN 17 2012 ...A BURST OF GUSTY WEST TO SOUTHWEST WINDS TO 45 MPH IS EXPECTED IN EASTERN PENNSYLVANIA BETWEEN 1045 PM AND 1145 PM... A COLD FRONT IN CENTRAL PENNSYLVANIA WILL ARRIVE IN THE POCONOS TO NEAR AND JUST WEST OF READING PENNSYLVANIA LATE THIS EVENING WITH STRONG GUSTY WESTERLY WINDS. TEMPERATURES MAY RISE INTO THE MID 50S JUST AHEAD OF THE FRONT THEN THE WEST WIND WILL BEGIN AN OVERNIGHT COOL DOWN. THE WIND MAY STRONG ENOUGH TO BREAK A FEW SMALL BRANCHES. BE ALERT FOR A BURST OF STRONG WIND LATE THIS EVENING THAT CAN AFFECT HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING NORTH SOUTH ROUTES AND ON OVERPASSES. DRAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1030 PM EST TUE JAN 17 2012 PAZ054-055-060>062-180430- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON 1030 PM EST TUE JAN 17 2012 ...A STRONG COLD FRONT WITH GUSTY WINDS... A STRONG COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH BERKS COUNTY, THE LEHIGH VALLEY AND THE POCONOS BETWEEN ABOUT 1100 PM AND MIDNIGHT. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS UP TO 40 OR 45 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. ALSO, UNTIL THE FRONT PASSES, PATCHY DENSE FOG WILL CONTINUE TO AFFECT PARTS OF THE LEHIGH VALLEY. THE VISIBILITY MAY BE REDUCED TO LESS THAN HALF A MILE IN SPOTS. IF YOU WILL BE DRIVING, USE EXTRA CARE. NJZ001-007>010-180430- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE 1030 PM EST TUE JAN 17 2012 ...A STRONG COLD FRONT WITH GUSTY WINDS... A STRONG COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH NORTHWESTERN NEW JERSEY BETWEEN ABOUT MIDNIGHT AND 100 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS UP TO 40 OR 45 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. ALSO, UNTIL THE FRONT PASSES, PATCHY DENSE FOG WILL CONTINUE TO AFFECT PARTS OF NORTHWESTERN NEW JERSEY. THE VISIBILITY MAY BE REDUCED TO LESS THAN HALF A MILE IN SPOTS. IF YOU WILL BE DRIVING, USE EXTRA CARE. NJZ015-PAZ067>071-180430- MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...TRENTON...WEST CHESTER...NORRISTOWN... DOYLESTOWN...MEDIA...PHILADELPHIA 1030 PM EST TUE JAN 17 2012 ...A STRONG COLD FRONT WITH GUSTY WINDS... A STRONG COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH SOUTHEASTERN PENNSYLVANIA AND MERCER COUNTY, NEW JERSEY BETWEEN ABOUT MIDNIGHT AND 100 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS UP TO 40 OR 45 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. DEZ001-MDZ008-012-015-180430- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... CENTREVILLE 1030 PM EST TUE JAN 17 2012 ...A STRONG COLD FRONT WITH GUSTY WINDS... A STRONG COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH NORTHEASTERN MARYLAND AND NORTHERN DELAWARE BETWEEN ABOUT MIDNIGHT AND 100 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS UP TO 35 OR 40 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1125 PM EST TUE JAN 17 2012 PAZ054-055-060>062-180530- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON 1125 PM EST TUE JAN 17 2012 ...A STRONG COLD FRONT WITH GUSTY WINDS... A STRONG COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH BERKS COUNTY, THE LEHIGH VALLEY AND THE POCONOS BETWEEN NOW AND ABOUT 1230 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. ALSO, UNTIL THE FRONT PASSES, PATCHY DENSE FOG WILL CONTINUE TO AFFECT PARTS OF THE LEHIGH VALLEY. THE VISIBILITY MAY BE REDUCED TO LESS THAN HALF A MILE IN SPOTS. IF YOU WILL BE DRIVING, USE EXTRA CARE. NJZ001-007>010-180530- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE 1125 PM EST TUE JAN 17 2012 ...A STRONG COLD FRONT WITH GUSTY WINDS... A STRONG COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH NORTHWESTERN NEW JERSEY BETWEEN ABOUT 1230 AM AND 130 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. ALSO, UNTIL THE FRONT PASSES, PATCHY DENSE FOG WILL CONTINUE TO AFFECT PARTS OF NORTHWESTERN NEW JERSEY. THE VISIBILITY MAY BE REDUCED TO LESS THAN HALF A MILE IN SPOTS. IF YOU WILL BE DRIVING, USE EXTRA CARE. NJZ015-PAZ067>071-180530- MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...TRENTON...WEST CHESTER...NORRISTOWN... DOYLESTOWN...MEDIA...PHILADELPHIA 1125 PM EST TUE JAN 17 2012 ...A STRONG COLD FRONT WITH GUSTY WINDS... A STRONG COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH SOUTHEASTERN PENNSYLVANIA AND MERCER COUNTY, NEW JERSEY BETWEEN ABOUT 1230 AM AND 130 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. DEZ001-MDZ008-012-015-180530- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... CENTREVILLE 1125 PM EST TUE JAN 17 2012 ...A STRONG COLD FRONT WITH GUSTY WINDS... A STRONG COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH NORTHEASTERN MARYLAND AND NORTHERN DELAWARE BETWEEN ABOUT 1230 AM AND 130 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS UP TO 35 OR 40 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1230 AM EST WED JAN 18 2012 PAZ054-055-060>062-180730- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON 1230 AM EST WED JAN 18 2012 ...A COLD FRONT WITH GUSTY WINDS... AT 1230 AM, A COLD FRONT FROM THE WEST WAS MAKING ITS WAY THROUGH BERKS COUNTY, THE LEHIGH VALLEY AND THE POCONOS. THE WIND WAS SHIFTING FROM THE SOUTHWEST TO THE WEST. WIND GUSTS AROUND 35 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. NJZ001-007>010-180730- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE 1230 AM EST WED JAN 18 2012 ...A COLD FRONT WITH GUSTY WINDS... A COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH NORTHWESTERN NEW JERSEY BETWEEN NOW AND 200 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS AROUND 35 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. DEZ001-MDZ008-012-015-PAZ067>071-180730- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... CENTREVILLE...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA... PHILADELPHIA 1230 AM EST WED JAN 18 2012 ...A COLD FRONT WITH GUSTY WINDS... A COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH SOUTHEASTERN PENNSYLVANIA, NORTHEASTERN MARYLAND AND NORTHERN DELAWARE BETWEEN NOW AND 200 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS AROUND 35 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. NJZ012>027-180730- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 1230 AM EST WED JAN 18 2012 ...A COLD FRONT WITH GUSTY WINDS... A COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH CENTRAL AND SOUTHERN NEW JERSEY BETWEEN ABOUT 130 AM AND 300 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS UP TO 35 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. DEZ002>004-MDZ019-020-180730- KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... EASTON...DENTON 1230 AM EST WED JAN 18 2012 ...A COLD FRONT WITH GUSTY WINDS... A COLD FRONT FROM THE WEST WILL MAKE ITS WAY THROUGH THE MARYLAND COUNTIES OF TALBOT AND CAROLINE, AND CENTRAL AND SOUTHERN DELAWARE BETWEEN ABOUT 130 AM AND 300 AM. THE WIND WILL SHIFT FROM THE SOUTHWEST TO THE WEST AND WIND GUSTS UP TO 30 OR 35 MPH ARE POSSIBLE. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. IOVINO
The national radar mosaic for the moment the first event began.
5 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360740, 360743, 360744, 360741, 360742.